MAUDE Adverse Event Report: PDI/NICE-PAK PRODUCTS, INC. PREVANTICS; SWAB STICK IN DRESSING CHANGE TRAY

PDI/NICE-PAK PRODUCTS, INC. PREVANTICS; SWAB STICK IN DRESSING CHANGE TRAY
Catalog Number DYNDC2395A
Health Effect - Clinical Code No Information (3190)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was initially reported that during skin prep, staff noted "fuzz particles" coming off the swab stick (taken from dressing change try).Per report, these particles had imbedded into the patient's skin and were not able to be removed.Despite good faith efforts to obtain additional information, no further patient, product, procedural, or event details are available.Due to the reported issue and in an abundance of caution, this medwatch is being filed.A sample has not been returned for evaluation.The manufacturer of the swab stick has been notified of this incident.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that "fuzz particles" were coming off the swab stick (taken from dressing change tray).Per report, the fuzz particles had imbedded down into the skin and were not able to be removed.
 
Additional Manufacturer Narrative
Additional information was received from the reporting facility.Per report, the patient reportedly has a hickman catheter and "fuzz (from swabstick) is still stuck to his line, we have tried to remove what we can without causing him pain or pulling at the line, but this is an infection risk." no additional information was reported.A sample has not been returned for evaluation.The manufacturer of the swab stick has been notified of this incident.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.

Brand Name
PREVANTICS
Common Device Name
SWAB STICK IN DRESSING CHANGE TRAY
Manufacturer (Section D)
PDI/NICE-PAK PRODUCTS, INC.
400 chestnut ridge road
woodcliff lake NJ 07677
MDR Report Key8960014
Report Number1417592-2019-00154
Device Sequence Number2584870
Product Code MCY
UDI-Device Identifier10889942781843
UDI-Public10889942781843
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNDC2395A
Device Lot Number18FBR284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;